Differential and Integral Equations

Homogenization of second order discrete model and application to traffic flow

N. Forcadel and W. Salazar

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The goal of this paper is to derive traffic flow macroscopic models from microscopic models. At the microscopic scales, we consider a Bando model, of the type following the leader, i.e., the acceleration of each vehicle depends on the distance to the vehicle in front of it. We take into account the possibility that each driver can have different characteristics such as sensibility to other drivers or optimal velocities. After rescaling, we prove that the solution of this system of ODEs converges to the solution of a macroscopic homogenized Hamilton-Jacobi equation which can be seen as a LWR (Lighthill-Whitham-Richards) model.

Article information

Differential Integral Equations, Volume 28, Number 11/12 (2015), 1039-1068.

First available in Project Euclid: 18 August 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 49L25: Viscosity solutions 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50] 90B20: Traffic problems


Forcadel, N.; Salazar, W. Homogenization of second order discrete model and application to traffic flow. Differential Integral Equations 28 (2015), no. 11/12, 1039--1068. https://projecteuclid.org/euclid.die/1439901041

Export citation